E code to adverse reaction to steriod drop

HDaniels

Guest
Messages
30
Best answers
0
I am looking for the correct E code to go with a patient who is a steroid responder. The medication given was dexamethasone eye drops. It caused raised elevation in the IOP. The only code I can find that seems close is E946.0 due to the anti-inflamatory agents.
Any clarification would be awesome!
Thank you!!!
 

ollielooya

True Blue
Messages
900
Location
Everett, WA
Best answers
0
An interesting question and please note the disclaimers thruout my reply. It appears that the IOP are potential side effects of the drug but am unsure myself as to whether or not to assign an E-code at this point. Just my thoughts on the matter and I hope you'll get some response. However, IF you were to assign an E code did you look at E932.0 since from what I can find the dexamethasone and it's derivatives are almost pure glucoorticoids and with further study you MIGHT find that it might fit in this category. I'm just musing here using the main term dexamethasone in the Table of Drugs and Chemicals takes one to E932.0, where as using "steroids NEC" one is directed to the E946 category. However since we know the agent is dexamethasone I'm wondering if the E932.0 would be a better choice over the Steroids NEC per coding guidelines. I'm no expert in these matters, just trying to learn from the questions submitted!
 

HDaniels

Guest
Messages
30
Best answers
0
I appriciate your reply and am only looking for others opinions on this. Whatever is coded will of course be my responsibility. :)
Thank you so much. I'm going to take a further look at the codes and see if I can get a bit more information from the doctor.
 
Messages
12
Best answers
0
It seems that both the codes paves similar to each other but i would prefer E932.0 as the right choice as it reads the specific dexamethasone derivatives whereas the E946 category includes all other groups including the opthalmologics.

My choice- : E932.0 will be more specific than E946 group
 
Top